Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 20, 2002, 12:46 PM MDT for Caribou County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2002, 12:46 PM MDT (18:46 UTC)
- Expired
- Jul 20, 2002, 1:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Caribou County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 2303 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659 WUUS55 KPIH 201846 SVRPIH IDC029-201930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 1246 PM MDT SAT JUL 20 2002 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO * UNTIL 130 PM MDT * AT 1245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHWESTERN CARIBOU COUNTY...OR ABOUT 24 MILES NORTHWEST OF SODA SPRINGS...MOVING NORTHEAST AT 20 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4296 11205 4282 11190 4302 11150 4302 11201
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:53 AM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 20, 9:53 AM MDT, 2 hours 53 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 953 AM MDT SAT JUL 20 2002 UPPER LOW OVR SCEN ID THIS MORNING AND ITS ASSOCIATED MID LEVEL MSTR FIELD CONTINUES TO PROVIDE ENOUGH INSTABILITY AND FORCING FOR CONVECTION. MOST IS IN THE SNAKE RIVER PLAIN...BUT AS THE AFTERNOON WARMS UP THE CONVECTION SHOULD POP UP OVER THE HIGHER TERRAIN. BY AFTERNOON...THE THREAT SHOULD BE MAINLY EAST OF THE SAWTOOTH MTNS... SO WILL GO AHEAD AND CLEAR THAT AREA AS ALREADY SPECIFIED IN THE FCST. NO OTHER CHANGES PLANNED. HEDGES .KSFX...OPERATIONAL...VCP 21. BYI 88/56/90/55/94 2-000 .PIH...NONE. PIH BU 087/053 089/052 092 012-0
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:11 PM MDT | Flash Flood Warning | PIH | Cassia | 2 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.